Alert archive / Oklahoma / River Flood Warnings in 2011
River Flood Warning 5, NWS Norman, OK
NWS Norman, OK issued this river flood warning at May 21, 2011, 1:46 PM CDT for Cotton County, Oklahoma. It took effect at May 21, 2011, 4:50 PM CDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2011, 1:46 PM CDT (18:46 UTC)
- In effect from
- May 21, 2011, 4:50 PM CDT
- Expired
- May 22, 2011, 4:14 PM CDT
- In force
- 23 hr
- Issued by
- NWS Norman, OK
- Flood severity
- Minor
County Cotton County, OK
The radar
The Altus AFB radar (KFDR), 56 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Deep Red Creek near Randlett (RNDO2). The gauge peaked at 22.13 ft at May 22, 2011, 5:00 AM CDT.
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07311500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
705 WGUS44 KOUN 211846 FLWOUN FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 146 PM CDT SAT MAY 21 2011 OKC033-220625- /O.NEW.KOUN.FL.W.0005.110521T2150Z-110522T0625Z/ /RNDO2.1.ER.110521T2150Z.110522T0000Z.110522T0025Z.NO/ 146 PM CDT SAT MAY 21 2011 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLOOD WARNING FOR THE DEEP RED CREEK NEAR RANDLETT. * FROM THIS AFTERNOON TO LATE TONIGHT. * AT 12:45 PM SATURDAY THE STAGE WAS 19.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE DEEP RED CREEK WILL RISE ABOVE FLOOD STAGE LATE SATURDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 20.1 FEET SATURDAY EVENING. THE DEEP RED CREEK WILL FALL BELOW FLOOD STAGE AROUND MIDNIGHT. * IMPACT...AT 20 FEET...SHALLOW FLOODING OCCURS OVER CROPLANDS... PASTURES...AND LOW-LYING LOCAL ROADS ALONG AND NEAR THE CREEK. * FLOOD HISTORY...THIS CREST COMPARES TO THE PREVIOUS CREST STAGE OF 21.7 FEET ON JULY 10 2010. PEOPLE IN FLOOD PRONE AREAS SHOULD ACT NOW TO EVACUATE AND MOVE TO HIGHER GROUND. DO NOT ENTER ALREADY FLOODED AREAS OR ATTEMPT TO CROSS ROADWAYS COVERED BY HIGH WATER. STAY TUNED FOR FURTHER INFORMATION BY LISTENING TO WEATHER RADIO OR LOCAL MEDIA SOURCES. $$
3 follow-up statements
658 WGUS84 KOUN 220113 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 813 PM CDT SAT MAY 21 2011 OKC033-220913- /O.EXT.KOUN.FL.W.0005.000000T0000Z-110522T1920Z/ /RNDO2.1.ER.110521T1836Z.110522T0600Z.110522T1320Z.NO/ 813 PM CDT SAT MAY 21 2011 ...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE DEEP RED CREEK NEAR RANDLETT. * UNTIL SUNDAY AFTERNOON. * AT 7:45 PM SATURDAY THE STAGE WAS 21.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE DEEP RED CREEK WILL CONTINUE RISING AND CREST NEAR 22.0 FEET EARLY SUNDAY MORNING. THE DEEP RED CREEK WILL FALL BELOW FLOOD STAGE MID SUNDAY MORNING. * IMPACT...AT 22 FEET...FLOOD DEPTHS UP TO 2 FEET OCCUR OVER CROPLANDS...PASTURES...AND LOW-LYING LOCAL ROADS ALONG AND NEAR THE CREEK. * FLOOD HISTORY...THIS CREST COMPARES TO THE PREVIOUS CREST STAGE OF 22.0 FEET ON FEBRUARY 7 1987. $$
636 WGUS84 KOUN 221441 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 941 AM CDT SUN MAY 22 2011 OKC033-222241- /O.EXT.KOUN.FL.W.0005.000000T0000Z-110523T0027Z/ /RNDO2.1.ER.110521T1836Z.110522T1045Z.110522T1827Z.NO/ 941 AM CDT SUN MAY 22 2011 ...FLOOD WARNING CONTINUES... THE FLOOD WARNING CONTINUES FOR THE DEEP RED CREEK NEAR RANDLETT * UNTIL EARLY THIS AFTERNOON. * AT 8:45 AM SUNDAY THE STAGE WAS 21.9 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE DEEP RED CREEK HAS CRESTED AND WILL CONTINUE TO FALL. THE DEEP RED CREEK WILL FALL BELOW FLOOD STAGE EARLY SUNDAY AFTERNOON. $$
385 WGUS84 KOUN 222114 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 414 PM CDT SUN MAY 22 2011 OKC033-222144- /O.CAN.KOUN.FL.W.0005.000000T0000Z-110523T0027Z/ /RNDO2.1.ER.110521T1836Z.110522T1045Z.110522T1819Z.NO/ 414 PM CDT SUN MAY 22 2011 THE FLOOD WARNING IS CANCELLED FOR THE DEEP RED CREEK NEAR RANDLETT. * AT 4 PM SUNDAY THE STAGE WAS 17.8 FEET. * FLOOD STAGE IS 20.0 FEET. * THE DEEP RED CREEK CRESTED AT 22.13 FEET AT 6 AM SUNDAY... FELL BELOW FLOOD STAGE AT 1 PM SUNDAY... AND IS FORECAST TO CONTINUE TO FALL. THE DEEP RED CREEK HAS RECEDED TO BELOW FLOOD STAGE AT THIS LOCATION. THIS WILL BE THE LAST STATEMENT FOR THIS LOCATION FOR THIS EVENT. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at May 21, 12:10 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 21, 12:10 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1210 PM CDT SAT MAY 21 2011 .AVIATION... DRYLINE EXPECTED TO MIX EAST OF ALL SITES BY MID AFTERNOON. VFR CONDITIONS WILL PREVAIL THIS AFTERNOON THROUGH MOST OF THE NIGHT. STRATUS MAY REDEVELOP IN EASTERN SITES BY SUNRISE AS MOIST AIR SPREADS BACK WWD TONIGHT. WILL GO WITH A PERIOD OF MVFR CIGS FOR EARLY MORNING THEN SCATTERING OUT AGAIN BY MID TO LATE MORNING. && .PREV DISCUSSION... /ISSUED 1115 AM CDT SAT MAY 21 2011/ .UPDATE... HAVE MADE SOME MINOR TWEAKS TO DEWPOINTS BASED ON TRENDS THIS MORNING AND EXPECTED RETREAT OF MOISTURE BACK TO TOWARD THE WEST THIS EVENING. OTHERWISE... NO CHANGES FOR TODAY. STILL EXPECT TO SEE SOME CONVECTION DEVELOP DURING THE MID AFTERNOON HOURS TO THE EAST OF INTERSTATE 35. && .PREV DISCUSSION... /ISSUED 621 AM CDT SAT MAY 21 2011/ AVIATION... STRATUS AND FOG WILL BE TROUBLESOME THIS MORNING. IR LOOP CURRENTLY SHOWS STEADY WESTWARD PROGRESS IN CENTRAL OK AND MUCH SLOWER WESTWARD PROGRESS IN N TX... SO KOKC AND KOUN LIKELY TO REMAIN IFR FOR SEVERAL HOURS WHILE STRATUS PROBABLY WILL NOT REACH KSPS AT ALL. MEANWHILE KPNC AND KLAW LIKELY TO BE IN AND OUT OF IT. EXPANSION OF LOW CLOUDS LIKELY TO HALT AND THEN REVERSE BY LATE MORNING AS THE VERY SHALLOW MOIST LAYER BEGINS TO MIX OUT. ALL AREAS SHOULD BE BACK TO VFR BY MIDDAY. DRYLINE WILL END UP E OF ALL SITES BY LATE AFTERNOON BUT WILL LIKELY RETREAT W AGAIN TONIGHT WITH LOW CLOUDS AND AT LEAST MVFR CONDITIONS RETURNING TO CENTRAL OK AND PROBABLY KLAW/KSPS TOWARD 12Z. PREV DISCUSSION... /ISSUED 400 AM CDT SAT MAY 21 2011/ DISCUSSION... WATCHING FOR FOG DEVELOPMENT THIS MORNING OVER CENTRAL OK E OF THE DRYLINE WHERE DEWPOINT DEPRESSIONS ARE AT OR NEAR ZERO. IT LOOKS LIKE THERE WILL BE ENOUGH WIND TO KEEP ANY FOG FROM BECOMING A WIDESPREAD HAZARD... BUT A FEW SPOTS HAVE DROPPED TO 1/4 MILE AT TIMES. WE PROBABLY CAN HANDLE THIS WITH NOWCASTS AND THE HWO... BUT THERE IS STILL A CHANCE WE WILL NEED TO POST AN ADVISORY FOR SOME AREAS BEFORE DAYBREAK. NEXT ISSUE IS SEVERE STORM POTENTIAL LATER TODAY. DRYLINE SHOULD MIX E TO NEAR OR E OF I-35 BY MID AFTERNOON. MODELS ARE LIKELY OVERDOING THE SFC DEWPOINTS IN THE 70S OVER E OK THIS AFTERNOON... ESPECIALLY WITH THE WEAKENING MCS OVER TX/LA DOING WHAT IT CAN TO INTERCEPT THE RETURN OF RICHER LOW-LEVEL MOISTURE. BUT MID-UPPER 60S DEWPOINTS STILL WILL YIELD SBCAPES AOA 2000 J/KG... THUS SUPPORTING A FEW ORGANIZED SEVERE STORMS E OF I-35 BY MID-LATE AFTERNOON. DEEP LAYER SHEAR MAY END UP STRONGER THAN FRIDAY AS THE MID-LEVEL FLOW WILL BE MORE VEERED. THERE IS AN APPARENT SHORTWAVE TROUGH ROTATING AROUND THE UPPER LOW... SEEN ON SATELLITE OVER CO/NM EARLY THIS MORNING. THIS FEATURE MAY BE THE INSTIGATOR OF STORM INITIATION AS IT REACHES THE DRYLINE IN E OK LATE TODAY. GREATER SEVERE RISK APPEARS TO BE E OF OUR CWA THIS AFTERNOON/EVENING. DRYLINE WILL RETREAT W/NW AGAIN SATURDAY NIGHT AND MOST LIKELY WILL BECOME ORIENTED MORE NE-SW FROM NCENTRAL OK INTO OUR TX ZONES BY SUNDAY. WE THEN WILL BE SET UP FOR ANOTHER POSSIBLE ROUND OF STRONG/SEVERE STORMS LATE SUNDAY AND SUNDAY NIGHT... MAINLY S AND E PARTS OF THE AREA PER SWODY2. THE PLOT THICKENS EARLY NEXT WEEK AS AN EXTENSIVE NEGATIVELY- TILTED LONGWAVE TROUGH DEVELOPS FROM THE NE PACIFIC SE-WARD ACROSS THE INTERMOUNTAIN W INTO AZ/NM. THIS IS AN OMINOUS LONGWAVE PATTERN FOR THE S PLAINS IN LATE SPRING. MODEL CONSENSUS APPEARS TO SUPPORT ONE SIZEABLE PIECE EJECTING FROM THE SW TROUGH INTO THE CENTRAL/S PLAINS MONDAY FOLLOWED BY AN EVEN LARGER PIECE TUESDAY. EITHER OR BOTH DAYS COULD FEATURE ACTIVE AND WIDESPREAD SEVERE WEATHER IN AND AROUND OK/TX. BUT THE STANDARD DISCLAIMER APPLIES - CONVECTIVE EVOLUTION ON ANY GIVEN DAY WILL LIKELY AFFECT THE EVOLUTION OF STORMS ON SUBSEQUENT DAYS IN ONE WAY OR ANOTHER. WE WILL MAINTAIN 30-50 PCT POPS IN MOST PERIODS FROM MONDAY THROUGH TUESDAY IN ANTICIPATION OF FAIRLY WIDESPREAD CONVECTION. POPS THEN ARE TAPERED OFF GOING INTO WEDNESDAY WHEN IT APPEARS COOLER/DRIER AIR WILL FINALLY OVERSPREAD THE AREA. MODEL VARIANCE THEN INCREASES SO THE FORECAST FOR LATE NEXT WEEK IS A LOW-CONFIDENCE ONE. WE WILL KEEP PRECIP OUT OF THE FORECAST THU- FRIDAY... THINKING EITHER THE UPPER SYSTEM WILL BE DOWNSTREAM OF US /ECMWF/ OR THE NEXT SYSTEM WILL PASS MAINLY TO OUR NORTH /GFS/. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 86 65 89 69 / 10 10 10 30 HOBART OK 89 61 92 68 / 0 10 10 30 WICHITA FALLS TX 93 66 93 68 / 0 10 20 30 GAGE OK 89 56 93 63 / 0 10 10 20 PONCA CITY OK 86 64 88 70 / 20 10 10 30 DURANT OK 87 72 86 70 / 30 20 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/02
Hazardous weather outlook, May 21, 11:50 AM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT SAT MAY 21 2011
OKZ004>048-050>052-TXZ083>090-221100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT SAT MAY 21 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
OKLAHOMA.
LOCATION...
THE SLIGHT RISK IS ALONG AND EAST OF INTERSTATE 35.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE BETWEEN 4 PM
AND 9 PM THIS AFTERNOON AND EVENING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.
DISCUSSION...
A STORM SYSTEM OVER COLORADO AND NEW MEXICO WILL MOVE EAST TOWARD
THE PLAINS TODAY. MEANWHILE... A DRYLINE LOCATED OVER WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS AT MIDDAY WILL CONTINUE TO MOVE
EAST TOWARD THE INTERSTATE 35 CORRIDOR THIS AFTERNOON. AS
TEMPERATURES WARM AND RICHER MOISTURE ACROSS EASTERN TEXAS BEGINS TO
MOVE BACK INTO PORTIONS OF EASTERN AND CENTRAL OKLAHOMA THE
ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON. BY LATE
THIS AFTERNOON THUNDERSTORMS MAY FORM NEAR AND EAST OF THE
DRYLINE... WHICH IS EXPECTED TO BE JUST EAST OF INTERSTATE 35. IF
STORMS DO DEVELOP... SEVERE THUNDERSTORMS WILL BE LIKELY WITH THE
POSSIBILITY OF HAIL LARGER THAN GOLF BALLS... THUNDERSTORM WINDS IN
EXCESS OF 60 MPH... AND AT LEAST A LOW CHANCE OF TORNADOES. THE
STORMS WILL MOVE EAST INTO EASTERN OKLAHOMA THIS EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THE PATTERN WILL REMAIN QUITE ACTIVE ACROSS OKLAHOMA AND NORTH TEXAS
OVER THE NEXT FEW DAYS. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS SOUTHEASTERN AND SOUTH CENTRAL OKLAHOMA AND A
PORTION OF NORTH TEXAS ON SUNDAY... AND ACROSS THE ENTIRE AREA ON
MONDAY. THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA TUESDAY
AND INTO WEDNESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:59 PM CDT | River Flood Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 62 min |
| May 21, 6:21 PM CDT | Special Weather Statement | OUN | Murray | 9 min |
| May 21, 6:31 PM CDT | Severe Thunderstorm Warning | OUN | Murray, Pontotoc | 44 min |
| May 21, 6:54 PM CDT | Tornado Warning | OUN | Johnston, Murray, Pontotoc | 51 min |
Nearby
River Flood Warnings in Oklahoma, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.